MAUDE Adverse Event Report: AIZU OLYMPUS CO., LTD. EVIS EXERA III GASTROINTESTINAL VIDEOSCOPE

AIZU OLYMPUS CO., LTD. EVIS EXERA III GASTROINTESTINAL VIDEOSCOPE
Model Number GIF-1TH190
Medical Device Problem Code Failure to Clean Adequately (4048)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/25/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was returned and the evaluation found no malfunctions aside from the allegation reported in b5.Should additional relevant information become available, a supplemental report will be submitted.
 
Event or Problem Description
It was observed during the device inspection, that the gastrointestinal videoscope exhibited the nozzle blocked by foreign material.There were no reports of patient involvement.
 
Additional Manufacturer Narrative
This supplemental report is being submitted to provide the results of the legal manufacturer's final investigation.Correction: (d5- operator of device) should be: other & olympus.Correction: (g2 ¿ report source) should be: company representative.Correction: (g3 ¿ date received by manufacturer) should be: 09/02/2024.Correction: (h6 - component code) also need to include: 525 - tube.Correction: (h6 - impact code) should be: no patient involvement.New information added to the following fields: h6.A review of the device history record found there were no deviations that could have caused or contributed to the reported issue.It has been over two (2) years since the subject device was manufactured.Based on the investigation results, clogged foreign material in the nozzle & clogged air/water channel, could not be identified.The legal manufacturer confirmed there was no deviation from the reprocessing steps.Regarding the foreign material, we could confirm the clogging of the material in the nozzle; however, we could not identify the material.The foreign material was possibly not removed since the reprocessing was not conducted properly due to leakage from connector and scope cover.Leakage occurred from connector and scope cover.The events can be detected and prevented in accordance with the following sections of the instructions for instructions for use: ¿ifu states that detection method in gif/cf/pcf-190 series operation manual chapter 3 preparation and inspection.Ifu states that preventive measure in gif/cf/pcf-190 series reprocessing manual chapter 5 reprocessing the endoscope.¿ olympus will continue to monitor the field performance for this device.

Brand Name
EVIS EXERA III GASTROINTESTINAL VIDEOSCOPE
Common Device Name
GASTROINTESTINAL VIDEOSCOPE
Manufacturer (Section D)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima 965-8 520
JA  965-8520
Manufacturer (Section G)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key20238339
Report Number9610595-2024-18532
Device Sequence Number20999375
Product Code FDS
UDI-Device Identifier04953170437014
UDI-Public04953170437014
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K232997
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 11/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberGIF-1TH190
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/30/2024
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/27/2024
Supplement Date Received by Manufacturer11/11/2024
Initial Report FDA Received Date09/17/2024
Supplement Report FDA Received Date11/12/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/26/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown